Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Why?
Nov 19, 2006

I am a 47 yr old woman. Diagnosied after pcp in Feburay 06. On Truvada, Saquinnovir and Rotoniovir since May 06.My last bloods were CD4 394/ VL 198 9 in Aug 06 (awaiting new labs). I am still on monthly pentanamide nebulizer. Why do I continue to have oral thrush, swollen & sore neck glands and the occassional mollescum? I thought these would have gone by now? I have had the flu jab and pneumonia jab 2 weeks ago.

I think this web site is fabulous and thank you to you all. P

Response from Dr. Young

Thank you for your post and comments.

I'm happy to hear that you've started on treatment. Getting your flu and pneumococcal ("pneumonia") vaccinations are recommended too (as you've received).

Though you've not listed your initial lab values, it would seem like you have had a nice initial rise in your CD4 count. Once CD4 counts are reproducibly above 200 (or 15%), it's safe to discontinue preventive therapy for PCP (in your case, pentamidine).

As for why you have thrush, swollen glands or molluscum, these HIV complications often take longer (or higher CD4s) to resolve. Make sure that what you describe as thrush really is-- sometimes white coating of the tongue isn't a yeast infection, but normal variation or geographic tongue. Persistently swollen glands should receive medical monitoring too; while they are not uncommon among persons with HIV (even after starting medications), lymph nodes that are very large or grow in size can be a sign of other issues that may need a different treatment approach.

I hope this of value. Write us back and let us know how you're doing from time to time. BY



Previous
What do you think?
Next
Okay to hold off?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement